MAUDE Adverse Event Report: ARTHREX, INC. 2.5MM DRILL BIT, CALIBRATED, REUSABLE; BIT, DRILL

ARTHREX, INC. 2.5MM DRILL BIT, CALIBRATED, REUSABLE; BIT, DRILL
Model Number 2.5MM DRILL BIT, CALIBRATED, REUSABLE
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitt.
 
Event or Problem Description
It was reported that during a distal radius fracture repair surgery a patient harm occurred when the screw broke the radius bone cortex.The harm occurred, because the 2.5 mm drill bit was too small for the 3.5 mm screws.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
2.5MM DRILL BIT, CALIBRATED, REUSABLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15137840
Report Number1220246-2022-05323
Device Sequence Number20267824
Product Code HTW
UDI-Device Identifier00888867265653
UDI-Public00888867265653
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2.5MM DRILL BIT, CALIBRATED, REUSABLE
Device Catalogue NumberAR-8916-06-RU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown